Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 21, 2007, 3:12 AM CDT for Williams County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2007, 3:12 AM CDT (08:12 UTC)
- Expired
- May 21, 2007, 4:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Williams County, ND
The radar
The Glasgow radar (KGGW), 210 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 210813 SVRBIS NDC105-210915- /O.NEW.KBIS.SV.W.0043.070521T0812Z-070521T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 312 AM CDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA... THIS INCLUDES THE CITY OF WILLISTON... * UNTIL 415 AM CDT * AT 302 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 50 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF WILLISTON...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRENTON 315 AM CDT WILLISTON AROUND 330 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING..AND AWAY FROM WINDOWS. LAT...LON 4807 10405 4801 10383 4840 10315 4844 10386 $$ NH
4 follow-up statements
000 WWUS53 KBIS 210824 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 323 AM CDT MON MAY 21 2007 NDC105-210915- /O.CON.KBIS.SV.W.0043.000000T0000Z-070521T0915Z/ WILLIAMS ND- 323 AM CDT MON MAY 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR SOUTHERN WILLIAMS COUNTY... AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR TRENTON...OR ABOUT 11 MILES WEST OF WILLISTON...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WILLISTON AROUND 335 AM CDT... 9 MILES NORTHWEST OF SPRING BROOK AROUND 345 AM CDT... 9 MILES SOUTHEAST OF BLACKTAIL LAKE AROUND 350 AM CDT... IN ADDITION TO LARGE HAIL...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4807 10405 4801 10383 4840 10315 4844 10386 $$ NH
000 WWUS53 KBIS 210837 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 336 AM CDT MON MAY 21 2007 NDC105-210915- /O.CON.KBIS.SV.W.0043.000000T0000Z-070521T0915Z/ WILLIAMS ND- 336 AM CDT MON MAY 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR SOUTHERN WILLIAMS COUNTY... AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF WILLISTON...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF BONETRAIL AROUND 355 AM CDT... BLACKTAIL LAKE AROUND 400 AM CDT... IN ADDITION TO LARGE HAIL...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4807 10405 4801 10383 4840 10315 4844 10386 $$ NH
000
WWUS53 KBIS 210853
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
353 AM CDT MON MAY 21 2007
NDC105-210915-
/O.CON.KBIS.SV.W.0043.000000T0000Z-070521T0915Z/
WILLIAMS ND-
353 AM CDT MON MAY 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR CENTRAL WILLIAMS COUNTY...
AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLACKTAIL LAKE
TO 12 MILES SOUTH OF SPRING BROOK...OR ALONG A LINE EXTENDING FROM
17 MILES NORTH OF WILLISTON TO 13 MILES EAST OF WILLISTON...MOVING
NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EPPING AROUND 400 AM CDT...
WHEELOCK AROUND 410 AM CDT...
RAY AROUND 415 AM CDT...
IN ADDITION TO LARGE HAIL AND HEAVY RAIN...FREQUENT LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN
BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4824 10397 4814 10366 4808 10339 4818 10311
4839 10297 4856 10345 4845 10385
$$
NH000
WWUS53 KBIS 210913
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT MON MAY 21 2007
NDC105-210923-
/O.EXP.KBIS.SV.W.0043.000000T0000Z-070521T0915Z/
WILLIAMS ND-
413 AM CDT MON MAY 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILLIAMS COUNTY
EXPIRES AT 415 AM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT. HOWEVER...SMALL HAIL...HEAVY RAIN...AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL CONTINUE FOR THE NEXT 20
MINUTES.
LAT...LON 4824 10397 4814 10366 4808 10339 4818 10311
4839 10297 4856 10345 4845 10385
$$
NHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:49 PM CDT, 11 hours 23 minutes earlier.
Area forecast discussion, May 20, 3:49 PM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 349 PM CDT SUN MAY 20 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... MAIN CONCERN WILL BE SEVERE WEATHER THREAT TONIGHT AND MONDAY. CURRENTLY...WARM FRONTAL BOUNDARY SHOWING UP NICELY ACROSS NORTHERN SOUTH DAKOTA INTO SFC LOW OVER SOUTHWEST SOUTH DAKOTA. AS SHORTWAVE MOVES NORTHEAST ACROSS MONTANA AND WYOMING EXPECT THUNDERSTORMS TO INITIATE ACROSS MT/WY AND MOVE INTO WRN ND THIS EVENING. CLOUD COVER WITH VERY COOL BOUNDARY LAYER WILL INHIBIT THUNDERSTORMS INITIALLY ACROSS CENTRAL NORTH DAKOTA ALTHOUGH AN ELEVATED STORM IS POSSIBLE NORTH OF THE WARM FRONT THIS EVENING. WARM FRONTAL BOUNDARY SHOULD BECOME MORE ACTIVE LATER THIS EVENING AND OVERNIGHT. SURFACE LOW AND BAROCLINIC ZONE WILL REMAIN IN PLACE MONDAY AND MONDAY NIGHT SETTING UP POTENTIAL FOR A PRECIP EVENT FOR THE REGION. AT THIS TIME FEEL AROUND AN INCH TO 1.5 INCHES OF RAINFALL IS LIKELY ACROSS PORTIONS OF CENTRAL ND NEXT 36 TO 48 HOURS. WILL MAX TEMPS ACROSS THE WEST ON WEST SIDE OF LOW WHERE HIGHS WILL STRUGGLE TO GET INTO THE 60S MONDAY...TUESDAY...AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... THE EXTENDED FORECAST MODELS HAVE BECOME A BIT MUDDLED TOWARDS THE END OF NEXT WEEK AND INTO NEXT WEEKEND. BOTH THE GFS AND EUROPEAN MODELS WANT TO BRING ANOTHER UPPER LEVEL SHORT WAVE TROUGH OVER THE NORTHERN PLAINS THURSDAY/SATURDAY AFTER THIS MID-WEEKS TROUGH LIFTS NORTHEAST NORTH OF MINNESOTA. INCONSISTENCIES ABOUND THOUGH ON WHERE THIS FEATURE WILL TRACK ALONG WITH TIMING ISSUES. HOWEVER...WITH BOTH MODELS IN SOMEWHAT OF AGREEMENT...WENT AHEAD AND POPULATED SLIGHT CHANCE POPS FOR THURSDAY NIGHT THROUGH SATURDAY. LEFT THE REMAINDER DRY FOR NOW. ALSO COOLED DAYTIME HIGHS AS WELL. DESPITE WHERE THIS SECOND UPPER LEVEL FEATURE DECIDES TO RESIDE...NO GOOD WARM-UP SEEMS TO BE ON THE HORIZON WITH BELOW NORMAL SEASONAL DAYTIME TEMPERATURES THROUGH THE LONG TERM PERIOD BECOMING EVER MORE LIKELY. && .AVIATION... MVFR AND IFR CIGS AND VIS ARE ONCE AGAIN PERSISTING OVER SOUTHWEST AND CENTRAL NORTH DAKOTA THIS AFTERNOON. NAM 925MB RH PROGS AGAIN DOING A PRETTY DECENT JOB AT HANDLING THIS LOW STRATUS. LOOKS LIKE TONIGHT WILL SEE A REPEAT WITH LOW CIGS RE-EXPANDING TO INCLUDE MUCH OF WEST AND CENTRAL ND LATER THIS EVENING AND OVERNIGHT. ISOLD TO SCT TSRA WILL SPREAD INTO WEST AND CENTRAL ROUTES AS WELL TONIGHT. THE BEST CHANCE FOR STRONG TO SEVERE STORMS IS LOOKING TO BE OVER THE WESTERN HALF OF ND LATE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/NH
Hazardous weather outlook, May 20, 5:25 AM CDT, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT SUN MAY 20 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 525 AM CDT SUN MAY 20 2007 /425 AM MDT SUN MAY 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...AND A GOOD CHANCE OF THUNDERSTORMS TONIGHT. SOME STORMS MAY REACH SEVERE LIMITS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY. SOME STORMS MAY REACH SEVERE LIMITS MONDAY AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:37 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 53 min |
| May 21, 3:28 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 62 min |
| May 21, 4:50 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 55 min |
| May 21, 5:42 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 63 min |
| May 21, 5:57 PM CDT | Tornado Warning | BIS | Ward | 33 min |
| May 21, 5:58 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 62 min |
| May 21, 6:21 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 54 min |
| May 21, 6:25 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 65 min |
| May 21, 6:36 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 54 min |
| May 21, 6:41 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| May 21, 6:46 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.